Alert archive / New York / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 52, NWS Albany, NY

July 2, 20204 counties in New York; Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at Jul 2, 2020, 5:48 PM EDT for 4 counties in New York; Berkshire County, Massachusetts. It was in force for 57 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2020, 5:48 PM EDT (21:48 UTC)
Expired
Jul 2, 2020, 6:45 PM EDT
In force
57 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Berkshire County, MA, Albany County, NY, Columbia County, NY, Greene County, NY, Rensselaer County, NY

The radar

The Albany radar (KENX), 40 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 5:49 PM EDTTSTM WND DMG1 Nne Niverville, NYNY ROUTE 203 CLOSED DUE TO TREE DOWN ON WIRES
Jul 2, 5:51 PM EDTTSTM WND DMGCastleton-On-Hudson, NYLARGE TREE DOWN GREENE AVE AND CHESTNUT ST
Jul 2, 6:00 PM EDTTSTM WND GST 511 Nw Kinderhook, NY
Jul 2, 6:03 PM EDTTSTM WND DMG1 Nne Niverville, NYTREE AND WIRES DOWN LITTLE LAKE RD AND ROUTE 203
Jul 2, 6:03 PM EDTTSTM WND DMG2 Se Niverville, NYTREE DOWN HARRIS RD
Jul 2, 6:07 PM EDTTSTM WND DMG1 Ssw Stottville, NYTREE DOWN ON WIRES DELAWARE AVE
Jul 2, 6:12 PM EDTTSTM WND DMG1 Nnw Ravena, NYTREE AND WIRES DOWNED AT FULLER ROAD AND ROUTE 9W
Jul 2, 6:12 PM EDTTSTM WND DMG2 Ene Claverack, NYTREE AND WIRES DOWN ORCHARD RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2020-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2020-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

597 
WUUS51 KALY 022148
SVRALY
MAC003-NYC001-021-039-083-022245-
/O.NEW.KALY.SV.W.0052.200702T2148Z-200702T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
548 PM EDT Thu Jul 2 2020

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Southwestern Berkshire County in western Massachusetts...
  Columbia County in east central New York...
  Southeastern Albany County in east central New York...
  Northeastern Greene County in east central New York...
  Southern Rensselaer County in east central New York...

* Until 645 PM EDT.

* At 548 PM EDT, a severe thunderstorm was located near Nassau,
  moving south at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Pittsfield, Great Barrington, Hudson, Chatham, Nassau, Claverack,
  Lee, Lenox, New Baltimore, Ravena, Stephentown, Coxsackie, New
  Lebanon, Valatie, Austerlitz, Castleton-On-Hudson, Philmont,
  Kinderhook, Lorenz Park and Selkirk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Cloud to ground lightning is occurring with this storm. Move indoors 
immediately.Lightning is one of nature's leading killers. Remember, 
if you can hear thunder, you are close enough to be struck by 
lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

LAT...LON 4254 7386 4257 7366 4270 7340 4218 7319
      4210 7374
TIME...MOT...LOC 2148Z 343DEG 29KT 4257 7359 

HAIL...<.75IN
WIND...60MPH
 
$$

CS
3 follow-up statements
729 
WWUS51 KALY 022214
SVSALY

Severe Weather Statement
National Weather Service Albany NY
614 PM EDT Thu Jul 2 2020

MAC003-NYC001-021-039-083-022245-
/O.CON.KALY.SV.W.0052.000000T0000Z-200702T2245Z/
Berkshire MA-Columbia NY-Albany NY-Greene NY-Rensselaer NY-
614 PM EDT Thu Jul 2 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHWESTERN BERKSHIRE...COLUMBIA...SOUTHEASTERN ALBANY...
NORTHEASTERN GREENE AND SOUTHWESTERN RENSSELAER COUNTIES...

At 611 PM EDT, a severe thunderstorm was located near Chatham, 
moving south at 35 mph. A New York State mesonet station in 
Kinderhook, NY gusted to 51mph as a result of these thunderstorms.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Great Barrington, Hudson, Chatham, Nassau, Claverack, New Baltimore,
Ravena, Coxsackie, New Lebanon, Valatie, Austerlitz,
Castleton-On-Hudson, Philmont, Kinderhook, Lorenz Park, Selkirk,
Claverack-Red Mills, Housatonic, Coeymans and Ghent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4254 7386 4257 7366 4261 7358 4250 7340
      4218 7319 4210 7374
TIME...MOT...LOC 2211Z 343DEG 29KT 4239 7352 

HAIL...<.75IN
WIND...60MPH
 
$$

CS
821 
WWUS51 KALY 022224
SVSALY

Severe Weather Statement
National Weather Service Albany NY
624 PM EDT Thu Jul 2 2020

NYC001-022234-
/O.CAN.KALY.SV.W.0052.000000T0000Z-200702T2245Z/
Albany NY-
624 PM EDT Thu Jul 2 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALBANY COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4218 7319 4210 7374 4246 7384 4247 7379
      4251 7377 4250 7367 4250 7340
TIME...MOT...LOC 2224Z 343DEG 29KT 4229 7348 

$$

MAC003-NYC021-039-083-022245-
/O.CON.KALY.SV.W.0052.000000T0000Z-200702T2245Z/
Berkshire MA-Columbia NY-Greene NY-Rensselaer NY-
624 PM EDT Thu Jul 2 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHWESTERN BERKSHIRE...COLUMBIA...NORTHEASTERN GREENE AND
SOUTHWESTERN RENSSELAER COUNTIES...

At 624 PM EDT, a severe thunderstorm was located over Austerlitz, or
8 miles southeast of Chatham, moving south at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Great Barrington, Hudson, Chatham, Claverack, New Baltimore,
Coxsackie, New Lebanon, Valatie, Austerlitz, Philmont, Kinderhook,
Lorenz Park, Claverack-Red Mills, Housatonic, Coeymans, Ghent,
Stockport, Stuyvesant, Stockbridge and Hillsdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4218 7319 4210 7374 4246 7384 4247 7379
      4251 7377 4250 7367 4250 7340
TIME...MOT...LOC 2224Z 343DEG 29KT 4229 7348 

HAIL...<.75IN
WIND...60MPH
 
$$

CS
021 
WWUS51 KALY 022235
SVSALY

Severe Weather Statement
National Weather Service Albany NY
635 PM EDT Thu Jul 2 2020

NYC039-083-022244-
/O.CAN.KALY.SV.W.0052.000000T0000Z-200702T2245Z/
Greene NY-Rensselaer NY-
635 PM EDT Thu Jul 2 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREENE AND
SOUTHWESTERN RENSSELAER COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4218 7319 4210 7374 4227 7379 4231 7378
      4238 7379 4242 7378 4242 7366 4239 7333
TIME...MOT...LOC 2234Z 343DEG 29KT 4221 7345 

$$

MAC003-NYC021-022245-
/O.CON.KALY.SV.W.0052.000000T0000Z-200702T2245Z/
Berkshire MA-Columbia NY-
635 PM EDT Thu Jul 2 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHWESTERN BERKSHIRE AND CENTRAL COLUMBIA COUNTIES...

At 634 PM EDT, a severe thunderstorm was located near Great
Barrington, moving south at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Great Barrington, Hudson, Chatham, Claverack, Valatie, Austerlitz,
Philmont, Kinderhook, Lorenz Park, Claverack-Red Mills, Housatonic,
Ghent, Stockport, Stuyvesant, Stockbridge, Hillsdale, Richmond,
Taghkanic, West Stockbridge and Monterey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4218 7319 4210 7374 4227 7379 4231 7378
      4238 7379 4242 7378 4242 7366 4239 7333
TIME...MOT...LOC 2234Z 343DEG 29KT 4221 7345 

HAIL...<.75IN
WIND...60MPH
 
$$

CS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:37 PM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jul 2, 2:37 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
237 PM EDT Thu Jul 2 2020

.SYNOPSIS...
A weak cold front will move across the area tonight and tomorrow
with isolated to scattered thundertorms into this evening, then
another round of scattered showers and thunderstorms on Friday.
Mainly dry and warm weather can then be expected for the holiday
weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Scattered thunderstorms are developing over the Adirondacks this
afternoon south of a weak backdoor cold front that is dropping
south toward the area from Quebec. The atmosphere is moderately
unstable this afternoon into this evening with MLCAPE values
ranging mostly from 1000 to 2000 J/kg. One or two storms could
become strong or even marginally severe as deep layer shear
values around 30 kts will be enough for some storms to organize
into small convective clusters. In addition, steep low- level
lapse rates with DCAPE values from 1000 to 1200 J/kg could
result in some sneaky wet microbursts with localized damaging
wind gusts possible. The best chance for storms will be over
higher terrain where differential heating can result in some
small-scale enhanced lift. Otherwise, little-to-no large-scale
forcing today should keep storm coverage low with pops of 20 to
40 percent adequate for our area into this evening.  Scattered
storms will end across the area by mid- evening with mainly
clear skies developing overnight although some clouds may
increase from the north later tonight with the approach of the
cold front.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
Weak frontal boundary will slide across the area on Friday
while a mid-level short wave digs southeast from Quebec in
northwest flow aloft. This forcing should result in another
round of showers and thunderstorms firing during the afternoon.
This will be a rather weak and subtle frontal boundary, and
determining the exact location of storms Friday afternoon at
this point is not easy, although the latest round of operational
modelling seems to be targetting the southern half of our area.
Forcing aloft should be sufficient for high chc pops for the
entire area Friday afternoon, while the highest pops will be
over terrain in the south closer the surface front including the
Catskills and Litchfield Hills. Conditions will once again be
rather warm and muggy with high temperatures in the 80s and dew
points in the mid to upper 60s.

Saturday through Sunday appears to be mainly dry and quite warm
as our area will be near the northeast edge of a large upper
level ridge covering the central CONUS. The best chance for a
thunderstorm during this period will be Sunday afternoon as a
short wave rotates southeast around the northeast rim of the
ridge. Otherwise temperatures will be a bit above normal through
this period with highs mainly 85 to 90 and lows mostly in the
60s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
During the extended period, our region will be situated along the
northern periphery of strong upper level ridging that extends across
much of the central and eastern CONUS.

While there may be a slight to low chance each day of a diurnally-
driven shower or thunderstorm, coverage of storms is expected to be
rather low due to limited forcing.  The best chance may be towards
later in the week (Wednesday, Thursday or Friday), as some upper
level disturbances rotating through the zonal flow aloft will move
across the area and provide more lift and coverage of storms.  The
timing of these subtle feature is still rather uncertain, so which
day will be most active is still unknown at this time. Showers and
storms should diminish after the evening hours, so most overnight
hours look to be dry through the week.

Temperatures are expected to be above normal through the week.  850
hpa temps will rise from around 15 to 17 C on Monday to 18 to 20 C
for the rest of the week.  This should allow temps to reach into the
upper 80s to low 90s for highs in valley areas.  Overnight lows will
remain muggy in the 60s to low 70s.  With dewpoints in the 60s
through the week, it will feel rather muggy and sticky each day.
Will need to watch for heat index values getting close to the mid
90s by the middle to latter portion of the week and heat advisory
statements could be needed at some point.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
VFR conditions ongoing this afternoon with a backdoor cold front
pushing southward towards to the Canadian/NY border. As a
result, scattered showers and thunderstorms are possible this
afternoon which is why we have included VCSH starting around
20UTC at GFL, ALB and PSF. Given how far north the front is
located, we chose not to include the chances for showers at POU.
In addition, since thunderstorms activity should be isolated to
scattered, we did not include VCTS at this time. However, we
will amend the latest TAFs based on radar trends and coverage.

As the backdoor cold front sinks southward into New York State
tonight, chances for isolated showers linger so continued the
VCSH mention through most of the night. Once the front reaches
the TAF terminals from north to south by 09 - 11 UTC, ceilings
will likely become MVFR at GFL, PSF and ALB. The lowest ceilings
are expected at PSF and GFL and we showed the potential for
near IFR ceilings with a mention of SCT010. We did not have
enough confidence for MVFR ceilings at POU so we only show
SCT025.

MVFR ceilings should improve to VFR by late morning tomorrow but
showers and thunderstorms will once again have the potential to
develop towards the end of the TAF period. Current confidence
for the showers and storms to be tied to the terrain initially
which is why we only showed a PROB30 for -TSRA at PSF.

Winds will be north-northwest today near or less than 5kts through
today (higher in any thunderstorms) before becoming near calm
tonight. Winds should become north-northeast late tonight into
early tomorrow morning once the backdoor cold front pushes
through the region and be sustained near or less than 5kts.

Outlook...

Friday Night: Moderate Operational Impact. Scattered SHRA...TSRA.
Independence Day: Low Operational Impact. NO SIG WX.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
A cold front in Canada will drop south today through Friday.
Above normal temperatures and isolated thunderstorms are
expected today. Temperatures near normal Friday with scattered
thunderstorms as the cold front tracks through our region.
Mainly dry weather and slightly above normal temperatures are
expected for the holiday weekend.

The RH values will be 40 to 55 percent this afternoon, and then
increase to 80 to 100 percent Friday morning. RH values will
drop to 55 to 70 percent Friday afternoon with scattered
thunderstorms.

The winds will be north to northwest at 15 mph today before
become light tonight. Winds become northeast to east Friday at
15 mph or less.

&&

.HYDROLOGY...
Widespread hydrological issues are not expected on the main
stem rivers the next several days for the ALY Hydrological
Service Area.

Much of the HSA remains in either Abnormally Dry or Moderate
Drought category per the latest US Drought Monitor issued last
Thursday. Most rivers remain below the 25th percentile of 7-day
average streamflow.

Very warm and mainly dry weather is expected today, isolated
showers and thunderstorms cannot be ruled out especially over
the higher terrain. Additional rainfall is expected on late
Thursday night into Friday with a back door cold front.

Some locally heavy rainfall is possible from any thunderstorms
on Friday. Basin average rainfall my range from a few tenths to
up to an inch. Drier weather is expected on the holiday weekend.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...MSE
NEAR TERM...MSE
SHORT TERM...MSE
LONG TERM...JPV
AVIATION...Speciale
FIRE WEATHER...MSE
HYDROLOGY...NAS
Hazardous weather outlook, Jul 2, 2:53 PM EDT, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
253 PM EDT Thu Jul 2 2020

CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066-082-
VTZ013>015-031900-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-
Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess-
Northern Fulton-Bennington-Western Windham-Eastern Windham-
253 PM EDT Thu Jul 2 2020

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York, eastern New York and
southern Vermont.

.DAY ONE...This afternoon and tonight.

Isolated thunderstorms will occur late this afternoon into this
evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is also a chance of thunderstorms Friday afternoon into the
early evening. There is a Marginal Risk for severe thunderstorms
with large hail and damaging winds. Locally heavy rain is also
possible in thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ032-033-041>043-083-084-031900-
Northern Herkimer-Hamilton-Northern Saratoga-Northern Warren-
Northern Washington-Southeast Warren-Southern Washington-
253 PM EDT Thu Jul 2 2020

This Hazardous Weather Outlook is for east central New York and
eastern New York.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms will occur late this afternoon into this
evening. The strongest storms could produce localized damaging wind
gusts.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is also a chance of thunderstorms Friday afternoon into the
early evening. There is a Marginal Risk for severe thunderstorms
with large hail and damaging winds. Locally heavy rain is also
possible in thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MSE

In the hours before

Special weather statement, Jul 2, 4:52 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Albany NY
452 PM EDT Thu Jul 2 2020

NYZ041-049-050-053-054-084-022115-
Western Rensselaer-Eastern Schenectady-Eastern Rensselaer-Southern
Washington-Southern Saratoga-Northern Saratoga-
452 PM EDT Thu Jul 2 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
SCHENECTADY...SOUTHEASTERN SARATOGA...SOUTHERN WASHINGTON AND
NORTHERN RENSSELAER COUNTIES...

At 452 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Salem to Ballston Spa. Movement was
south at 30 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Clifton Park, Saratoga Springs, Mechanicville, Hoosick Falls, Milton,
Ballston Spa, Cambridge, Greenwich, Round Lake, Rock City Falls,
Country Knolls, North Ballston Spa, Gates, Halfmoon, Malta, Hoosick,
Lee, Pittstown, White Creek and Easton.

This includes Interstate 87 between exits 8A and 14.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4286 7328 4279 7371 4282 7373 4279 7377
      4279 7379 4278 7380 4277 7386 4306 7394
      4315 7330 4295 7327
TIME...MOT...LOC 2052Z 352DEG 24KT 4310 7330 4298 7387

CS
Local storm report, Jul 2, 5:06 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
506 PM EDT THU JUL 02 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     1 ENE MILTON            43.04N  73.83W
07/02/2020                   SARATOGA           NY   METEOROLOGIST

            TREE DOWN AT FERN DR AND HATHORN BLVD

&&

EVENT NUMBER ALY2002512

IAA
Special weather statement, Jul 2, 5:14 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Albany NY
514 PM EDT Thu Jul 2 2020

VTZ013-022145-
Bennington-
514 PM EDT Thu Jul 2 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BENNINGTON
COUNTY...

At 513 PM EDT, a strong thunderstorm was located near Bennington,
moving south at 25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Bennington, Pownal, Stamford, North Bennington, Woodford, Old
Bennington, Glastenbury, Bouplon Corner, Paper Mill Village, Sodom,
Shaftsbury Center, North Pownal, Peters Four Corners, South
Shaftsbury, Pownal Center, Woodford State Park and Heartwellville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4274 7295 4275 7328 4284 7328 4300 7327
      4300 7306
TIME...MOT...LOC 2113Z 352DEG 24KT 4292 7317

CS
Special weather statement, Jul 2, 5:19 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Albany NY
519 PM EDT Thu Jul 2 2020

NYZ048-049-052-022145-
Eastern Albany-Eastern Schenectady-Western Schenectady-
519 PM EDT Thu Jul 2 2020

...A STRONG THUNDERSTORM WILL AFFECT EASTERN SCHENECTADY AND
NORTHEASTERN ALBANY COUNTIES...

At 519 PM EDT, a strong thunderstorm was located over Scotia, moving
south at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Albany, Schenectady, Rotterdam, Colonie, Scotia, Guilderland,
Niskayuna, Voorheesville, Altamont, Rotterdam Junction, Alplaus, East
Glenville, Pattersonville-Rotterdam Junction, Shakers, Bleecker
Stadium, Glenridge, Harding Crossing, Gifford, Karlsfeld and
Aqueduct.

This includes the following highways...
 Interstate 88 near exit 25.
 Interstate 90 between exits 6 and 26.
 Interstate 890 between exits 1a and 9.
 Interstate 87 between exits 24 and 4.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4289 7410 4290 7396 4290 7395 4291 7393
      4291 7390 4285 7390 4285 7388 4266 7373
      4263 7400 4270 7403 4275 7403 4275 7405
      4288 7411
TIME...MOT...LOC 2119Z 350DEG 24KT 4285 7400

CS
Special weather statement, Jul 2, 5:35 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Albany NY
535 PM EDT Thu Jul 2 2020

MAZ001-VTZ013-022200-
Northern Berkshire-Bennington-
535 PM EDT Thu Jul 2 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERKSHIRE AND
SOUTHWESTERN BENNINGTON COUNTIES...

At 534 PM EDT, a strong thunderstorm was located near Stamford, or
near North Adams, moving south at 25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
North Adams, Adams, Williamstown, Pownal, Cheshire, Stamford,
Florida, Savoy, New Ashford, Berkshire, Lanesborough, Windsor,
Hairpin Turn, Greylock, Soldiers Memorial Field, Cheshire Harbor,
Arnoldville, Braytonville, Zylonite and Bowens Corners.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4255 7298 4253 7297 4250 7298 4247 7325
      4283 7327 4286 7303 4274 7298 4274 7302
      4270 7302 4270 7297 4269 7296 4269 7298
      4267 7300 4266 7298 4267 7296 4264 7295
TIME...MOT...LOC 2134Z 351DEG 23KT 4278 7314

CS
Local storm report, Jul 2, 5:36 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
536 PM EDT THU JUL 02 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     4 N SCHUYLERVILLE       43.16N  73.58W
07/02/2020                   WASHINGTON         NY   FIRE DEPT/RESCUE

            TREE AND WIRES DOWN AT ROUTE 4 AND FORT MILLER RD

&&

EVENT NUMBER ALY2002513

IAA

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 2:45 PM EDTSpecial Weather StatementALYWarren30 min
Jul 2, 3:15 PM EDTSpecial Weather StatementALYWarren30 min
Jul 2, 3:29 PM EDTSpecial Weather StatementALYWarren31 min
Jul 2, 3:40 PM EDTSpecial Weather StatementALYWashington35 min
Jul 2, 3:46 PM EDTSpecial Weather StatementALYWashington29 min
Jul 2, 3:55 PM EDTSpecial Weather StatementALYSaratoga35 min
Jul 2, 4:01 PM EDTSpecial Weather StatementALYWashington29 min
Jul 2, 4:16 PM EDTSpecial Weather StatementALYWashington14 min
Jul 2, 4:28 PM EDTSpecial Weather StatementALYSaratoga32 min
Jul 2, 4:52 PM EDTSpecial Weather StatementALYSaratoga23 min
Jul 2, 5:09 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga66 min
Jul 2, 5:19 PM EDTSpecial Weather StatementALYSchenectady26 min
Jul 2, 5:31 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Schenectady46 min
Jul 2, 5:35 PM EDTSpecial Weather StatementALYRensselaer25 min
Jul 2, 5:55 PM EDTSevere Thunderstorm WarningALYAlbany32 min
Jul 2, 6:01 PM EDTSpecial Weather StatementALYGreene29 min
Jul 2, 6:07 PM EDTSevere Thunderstorm WarningALYColumbia, Greene53 min
Jul 2, 6:15 PM EDTSpecial Weather StatementALYAlbany30 min
Jul 2, 6:32 PM EDTSpecial Weather StatementALYDutchess28 min
Jul 2, 6:50 PM EDTSpecial Weather StatementALYColumbia25 min
Jul 2, 7:00 PM EDTSpecial Weather StatementALYDutchess30 min

Nearby

Severe Thunderstorm Warnings in New York, 2020Severe Thunderstorm Warnings in Massachusetts, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.